Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 52, NWS Boston/Norton, MA

July 22, 20194 counties in Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 22, 2019, 9:33 PM EDT for 4 counties in Massachusetts. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2019, 9:33 PM EDT (01:33 UTC)
Expired
Jul 22, 2019, 10:08 PM EDT
In force
35 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Plymouth County, MA

The radar

The Boston radar (KBOX), 60 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 9:50 PM EDTMARINE TSTM WIND 42Woods Hole, MA
Jul 22, 10:13 PM EDTTSTM WND DMGMashpee, MATREE DOWN ON GREAT NECK ROAD SOUTH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 1.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2019-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2019-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
943 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

498 
WUUS51 KBOX 230133
SVRBOX
MAC001-005-007-023-230230-
/O.NEW.KBOX.SV.W.0052.190723T0133Z-190723T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
933 PM EDT Mon Jul 22 2019

The National Weather Service in Boston/Norton has issued a

* Severe Thunderstorm Warning for...
  Dukes County in southeastern Massachusetts...
  Southwestern Barnstable County in southeastern Massachusetts...
  Southeastern Bristol County in southeastern Massachusetts...
  Southeastern Plymouth County in southeastern Massachusetts...

* Until 1030 PM EDT.

* At 933 PM EDT, a severe thunderstorm was located over Aquinnah,
  moving northeast at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  New Bedford, Plymouth, Barnstable, Dartmouth, Falmouth, Marion, Oak
  Bluffs, Edgartown, Tisbury, Aquinnah, Wareham, Sandwich, Bourne,
  Fairhaven, Mashpee, Carver, Acushnet, Freetown, Mattapoisett and
  Rochester.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4146 7092 4147 7082 4158 7065 4171 7068
      4157 7093 4152 7094 4173 7100 4191 7052
      4182 7052 4176 7041 4161 7034 4147 7073
      4148 7055 4142 7053 4142 7043 4134 7044
      4129 7078 4134 7084 4124 7082
TIME...MOT...LOC 0133Z 227DEG 24KT 4136 7086 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

Frank
2 follow-up statements
868 
WWUS51 KBOX 230147
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
947 PM EDT Mon Jul 22 2019

MAC005-230156-
/O.CAN.KBOX.SV.W.0052.000000T0000Z-190723T0230Z/
Bristol MA-
947 PM EDT Mon Jul 22 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BRISTOL COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4124 7082 4146 7092 4147 7081 4158 7065
      4171 7068 4163 7083 4180 7082 4191 7052
      4182 7052 4176 7041 4161 7034 4147 7073
      4146 7072 4148 7055 4142 7053 4142 7043
      4134 7044 4129 7078 4135 7085
TIME...MOT...LOC 0146Z 227DEG 24KT 4142 7077 

$$

MAC001-007-023-230230-
/O.CON.KBOX.SV.W.0052.000000T0000Z-190723T0230Z/
Dukes MA-Barnstable MA-Plymouth MA-
947 PM EDT Mon Jul 22 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR DUKES...SOUTHWESTERN BARNSTABLE AND SOUTHEASTERN PLYMOUTH
COUNTIES...

At 946 PM EDT, a severe thunderstorm was located near Gosnold, or
near Aquinnah, moving northeast at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Plymouth, Barnstable, Falmouth, Marion, Oak Bluffs, Edgartown,
Tisbury, Aquinnah, Middleborough, Wareham, Sandwich, Bourne, Mashpee,
Carver, Mattapoisett, Rochester, West Tisbury, Chilmark and Gosnold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4124 7082 4146 7092 4147 7081 4158 7065
      4171 7068 4163 7083 4180 7082 4191 7052
      4182 7052 4176 7041 4161 7034 4147 7073
      4146 7072 4148 7055 4142 7053 4142 7043
      4134 7044 4129 7078 4135 7085
TIME...MOT...LOC 0146Z 227DEG 24KT 4142 7077 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

Frank
003 
WWUS51 KBOX 230208
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
1008 PM EDT Mon Jul 22 2019

MAC001-007-023-230218-
/O.CAN.KBOX.SV.W.0052.000000T0000Z-190723T0230Z/
Dukes MA-Barnstable MA-Plymouth MA-
1008 PM EDT Mon Jul 22 2019

...THE SEVERE THUNDERSTORM WARNING FOR DUKES...SOUTHWESTERN
BARNSTABLE AND SOUTHEASTERN PLYMOUTH COUNTIES IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

LAT...LON 4124 7082 4146 7092 4147 7081 4158 7065
      4171 7068 4163 7083 4180 7082 4191 7052
      4182 7052 4176 7041 4161 7034 4147 7073
      4146 7072 4148 7055 4142 7053 4142 7043
      4134 7044 4129 7078 4135 7085
TIME...MOT...LOC 0206Z 227DEG 24KT 4152 7063 

$$

Frank

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 7:00 PM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jul 22, 7:00 PM EDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
700 PM EDT Mon Jul 22 2019

.SYNOPSIS...
Low pressure will track along a frontal boundary draped across CT,
RI and southeast MA tonight and will be accompanied by scattered
showers and thunderstorms with heavy downpours possible. The front
slides along or just offshore Tuesday with showers then focused
across southern RI and southeast MA. The low and frontal boundary
will move offshore Wednesday morning, followed by a stretch of dry,
seasonable weather along with comfortable humidity arriving
Wednesday afternoon and lingering through the weekend with
temperatures gradually warming through the period.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...

*** Severe Thunderstorm Watch Remains In Effect Until 10 PM ***

7 PM update ...

Warm front draped across Long Island to just south of BID-MVY-
ACK. How far north this warm sector tracks will dictate area of
potential strong storms. Greatest risk for rotating storms will
be along and south of this boundary. SPC mesoanalysis has true
warm sector airmass denoted by 0-3 km CAPE with its axis across
Long Island at 630 pm. The RAP model advects this warm sector
airmass across south coastal MA/RI including Cape Cod and the
Islands later this evening. However outflow from convection may
drive warm sector farther south. If this occurs threat of severe
weather will remain farther south/southwest. Thus lots of
uncertainty.

Nevertheless Severe Thunderstorm Watch remains in effect until
10 pm. Main threat will be along the south coast of MA/RI for
strong to damaging winds with these storms along with torrential
downpours and localized flooding with PWATs near 2 inches and
dew pts into the low and mid 70s in the warm sector.

Elsewhere lighter much appreciable rainfall tonight. Expecting a
bit of a lull in the rain second half of the night with next
round of rain Tuesday morning into midday with trailing short
wave and secondary wave of low pressure tracking along or just
offshore. Heaviest rain will be confined to southern RI/MA and
possible just the immediate south coast per Hi Res guidance.
Earlier discussion below.

=================================================================

Scattered rain showers and a few thunderstorms continue across
southern New England early this afternoon. At the synoptic level we
have a shortwave approaching in the mid levels generating a frontal
wave to our southwest that will track northeast and bring strong to
severe storms this afternoon and evening. Surface observations show
the front over southern CT with an impressive convergence boundary
in southeast NY/southwest CT firing off severe storms to our west.
This is the location of the best low level turning in the atmosphere
together with ample instability. As southern zones warm sector with
the advancing warm front dewpoints in the upper 60s will increase to
the low 70s, and MUCAPE increases on the order of 1000-2000 J/kg.
Though mid level lapse rates are poor, shear values are quite good,
which should allow for prolonged updrafts and organized, rotating
storms. 0-6km bulk shear values will reach 40-50kts. Good low level
rotation will increase tornado potential as well; 0-1km shear of 25-
35kts and 0-1km SRH approaching 150. The area of strongest updraft
helicity (a good proxy for severe storm potential) continues to hit
on southwest CT reaching into northern CT and RI. A SEVERE
THUNDERSTORM WATCH has been issued for all of CT and RI through 10
PM. The main threat will be from damaging winds with the potential
for an isolated tornado.

Additionally these storms will come with some locally heavy
downpours which could cause some urban and small stream flooding.
Anomalous PWATs approach 2.25" with plenty of lift ahead of the
shortwave with placement under the entrance region of a 110kt 300mb
jet. Heavy rain is possible through the overnight hours, especially
over CT and western-central MA. A bit of a break comes after
midnight before our next round arrives early Tuesday.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...

The trough axis remains to the west on Tuesday with another frontal
wave moving up the coast bringing additional heavy rainfall. This
time the axis of greatest PWATs shifts southeast as the best lift
from low level convergence and favorable upper jet dynamics aligns
to bring the heaviest rainfall to RI and southeast MA. Another 1-2"
is possible with locally higher amounts up to 3" leading to the risk
of urban and poor drainage flooding. A 35-45kt LLJ moves over
southern RI and southeast MA which could mix down gusty winds in
heavy downpours as well, while retreating instability should keep
the threat of thunderstorms to the south coast. The low lifts out of
the area bringing rain to an end from west to east Tuesday evening
into early overnight. Tuesday night should be mostly dry, but a
third and final low crosses further to our southeast keeping a
chance for some rain showers in the forecast for the south
coast/Cape Cod/islands.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...

Highlights ...

* Dry stretch of weather Wed afternoon into the weekend
* Seasonable temperatures and comfortable humidity Wed & Thu
* Gradually becoming warmer and more humid Fri/Sat/Sun/Mon

Long wave trough and attending weak surface low south of Long Island
12z Wed advects eastward giving way to a drying trend Wed afternoon.
Temps warm into the low 80s Wed afternoon but maybe only into the
70s eastern MA given later departure time of rain and cloud shield.

Then a beautiful stretch of dry weather and comfortable humidity Thu
and Fri as upper trough lifts/exits to the northeast and is replaced
by rising heights and anticyclonic mid level flow. As 1026 mb high
builds from the OH valley into New England expect warm days and
comfortable nights with dew pts in the 50s. Weak pressure gradient
will support afternoon seabreezes each day.

High pressure remains anchored over southern New England Fri and Sat
but strong July sun will gradually warm airmass with humidity
remaining tolerable. By Sunday and Monday high moves offshore and
return flow will yield increasing humidity, although typical for
late July with dew pts in the 60s.

Ensembles suggest mean trough sets up over the Great Lakes Sunday
into early next week with subtropical ridge offshore. This will
likely support dry weather here in southern New England with frontal
boundaries remaining northwest of New England or fronts dissipating
eastward into New England. Thus seasonably warm and humid Sunday
into early next week at least by late July standards.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Tuesday Night/...Moderate to high
confidence.

23z UPDATE ...

Only change is strongest storms appear to track across south
coastal MA/RI this evening. Weaker storms northward. Torrential
downpours possible especially with stronger storms across
southern RI/MA. Earlier discussion below.

==============================================================

This afternoon...Mostly cloudy at most TAF sites with VFR
conditions early, but bases lower by mid afternoon. Showers
with isolated thunderstorms continue through the afternoon into
the evening. Areas of MVFR- IFR conditions in any convection.
Potential for strong wind gusts and heavy rainfall in any
thunderstorms, mainly across N CT into RI. Light E-NE winds,
with SE along the S coast during the afternoon.

Tonight...Showers and thunderstorms linger into early tonight
with areas of MVFR-IFR conditions. Showers linger through the
night across central and southern areas, but conditions may
improve to locally VFR after 06Z across N Central and W Mass but
could still see scattered showers. Light S-SW winds becoming N
after midnight.

Tuesday...Showers remain across the region, with isolated
thunderstorms possibly along the south coast through midday.
Could see heavy downpours as well. Conditions slowly improve
across the N central and western Mass during the afternoon.

Tuesday Night: Mainly VFR, with areas IFR possible. Slight
chance SHRA, patchy BR.

KBOS Terminal...High confidence in TAF.

KBDL Terminal...High confidence in TAF.

Outlook /Wednesday through Saturday/...High confidence.

VFR.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Tuesday Night/...High confidence.

7 PM update ...

Strongest thunderstorms this evening appear to track across the
RI and southern MA waters. Storms move east and offshore after
midnight. Earlier discussion below.

================================================================

Today...Showers and isolated thunderstorms move in through the
evening. Visibility restrictions in patchy fog and heavy showers.
Seas 3 ft or less.

Tonight...Winds become SW up to 15-20 kt this evening on the
southern waters, but remain E-NE on the eastern waters early.
Seas build up to 5 ft on the outer waters as well as BI and RI
sounds, so Small Crafts continue. Expect visibility
restrictions in patchy fog and locally heavy downpours. Showers
through the night, but any thunderstorms should end from N-S
during the night, though may linger on the southern waters.

Tuesday...Expect N-NE winds up to around 10 kt. Seas remain up
to 5-6 ft on the southern waters through the day. Visibility
restrictions continue in showers and patchy fog, with local
thunderstorms during the morning along with locally heavy
downpours.

Outlook /Wednesday through Saturday/...High confidence.

Wednesday: Winds less than 25 kt. Areas of seas approaching
5 ft.

Wednesday Night: Winds less than 25 kt. Seas locally
approaching 5 ft.

Thursday through Saturday: Winds less than 25 kt.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 8 AM Tuesday to 2 AM EDT Wednesday
     for ANZ235-237.
     Small Craft Advisory from 2 AM Tuesday to 2 AM EDT Wednesday
     for ANZ250-254.
     Small Craft Advisory from 11 PM this evening to 8 AM EDT
     Wednesday for ANZ255-256.

&&

SYNOPSIS...Nocera/BW
NEAR TERM...Nocera/BW
SHORT TERM...BW
LONG TERM...Nocera
AVIATION...Nocera/BW
MARINE...Nocera/BW
Hazardous weather outlook, Jul 22, 5:14 PM EDT, 4 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
514 PM EDT Mon Jul 22 2019

MAZ002>024-026-232115-
Western Franklin MA-Eastern Franklin MA-Northern Worcester MA-
Central Middlesex MA-Western Essex MA-Eastern Essex MA-
Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-
Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA-
Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-
Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-
Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA-
Nantucket MA-Northern Middlesex MA-
514 PM EDT Mon Jul 22 2019

This Hazardous Weather Outlook is for central Massachusetts,
eastern Massachusetts, northeastern Massachusetts, southeastern
Massachusetts and western Massachusetts.

.DAY ONE...Tonight.

Showers and scattered thunderstorms may produce strong gusty winds.
Local downpours may produce urban and poor drainage flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tuesday...Local downpours may produce urban and poor drainage
flooding.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ235>237-256-232115-
Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
514 PM EDT Mon Jul 22 2019

...SEVERE THUNDERSTORM WATCH 538 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Rhode Island coastal waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Showers and scattered thunderstorms will bring showers and scattered
thunderstorms. Fog and local downpours may cause visibility of 1 to
3 nm.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tuesday... Showers and scattered  continue through Tuesday night.
Fog and local downpours may cause visibility of 1 to 3 nm.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>234-250-251-254-255-232115-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
514 PM EDT Mon Jul 22 2019

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...Tonight.

Showers and scattered thunderstorms will bring showers and scattered
thunderstorms. Fog and local downpours may cause visibility of 1 to
3 nm.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tuesday... Showers and scattered  continue through Tuesday night.
Fog and local downpours may cause visibility of 1 to 3 nm.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ002>004-RIZ001>008-232115-
Hartford CT-Tolland CT-Windham CT-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
514 PM EDT Mon Jul 22 2019

...SEVERE THUNDERSTORM WATCH 538 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northern Connecticut,
and Rhode Island.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Showers and scattered thunderstorms may produce strong gusty winds.
Local downpours may produce urban and poor drainage flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tuesday...Local downpours may produce urban and poor drainage
flooding.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Jul 22, 4:26 PM EDT, 5 hours 7 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
426 PM EDT Mon Jul 22 2019

CTZ002-222200-
Hartford CT-
426 PM EDT Mon Jul 22 2019

...LINE OF STRONG THUNDERSTORMS APPROACHING SOUTHERN HARTFORD
COUNTY...

At 425 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near New Milford to Bethel to Bedford.
Movement was east at 30 mph.

Winds of 40 to 50 mph and torrential rainfall will accompany these
storms as they cross southern Hartford County.

Strong thunderstorms will be near...
  Wolcott around 505 PM EDT.
  Bristol around 510 PM EDT.
  Plainville around 515 PM EDT.
  Southington around 520 PM EDT.
  New Britain around 525 PM EDT.
  Middletown, Newington and Berlin around 530 PM EDT.
  Meriden and Cromwell around 535 PM EDT.
  East Hartford, Wethersfield and Rocky Hill around 540 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northern Connecticut.

LAT...LON 4176 7246 4160 7247 4165 7251 4163 7271
      4160 7272 4158 7276 4157 7280 4155 7282
      4157 7285 4155 7285 4156 7288 4156 7295
      4163 7293 4164 7294 4164 7299 4168 7299
TIME...MOT...LOC 2025Z 257DEG 28KT 4157 7336 4136 7341 4117 7359

JWD
Special weather statement, Jul 22, 7:25 PM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
725 PM EDT Mon Jul 22 2019

CTZ004-RIZ001>004-006-230000-
Windham CT-Northwest Providence RI-Washington RI-Eastern Kent RI-
Western Kent RI-Southeast Providence RI-
725 PM EDT Mon Jul 22 2019

...LINE OF STRONG THUNDERSTORMS APPROACHING RHODE ISLAND...

At 722 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from New London to Sterling, Connecticut. Movement
was northeast at 45 mph.

Torrential rainfall and wind gusts up to 30 mph will accompany these
storms as they cross much of Rhode Island between 730 PM and 830 PM.
Drivers should be prepared for low visibility and minor street
flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4133 7190 4133 7185 4134 7183 4141 7184
      4142 7180 4164 7179 4165 7184 4164 7191
      4182 7181 4189 7137 4147 7145 4131 7188
TIME...MOT...LOC 2322Z 225DEG 38KT 4164 7177 4125 7211

JWD
Special weather statement, Jul 22, 7:50 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
750 PM EDT Mon Jul 22 2019

MAZ017-020-RIZ001>007-230030-
Northern Bristol MA-Southern Bristol MA-Northwest Providence RI-
Bristol RI-Washington RI-Eastern Kent RI-Western Kent RI-Newport RI-
Southeast Providence RI-
750 PM EDT Mon Jul 22 2019

...LINE OF STRONG THUNDERSTORMS IN RHODE ISLAND...

At 749 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near West Greenwich to Richmond to near Fishers
Island. Movement was northeast at 40 mph.

Torrential rainfall that will cause minor street and poor drainage
flooding, and wind gusts of 30 to 40 mph will accompany these storms.

Strong thunderstorms will be near...
  Scituate and West Greenwich around 755 PM EDT.
  Coventry and Richmond around 800 PM EDT.
  West Warwick around 805 PM EDT.
  North Kingstown, Westerly and Exeter around 810 PM EDT.
  Cranston around 815 PM EDT.
  Providence, Warwick, East Greenwich and Charlestown around 820 PM
  EDT.
  East Providence around 825 PM EDT.
  South Kingstown, Barrington, Narragansett, Swansea, Seekonk,
  Rehoboth and Warren around 830 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
Rhode Island.

LAT...LON 4132 7188 4133 7184 4136 7184 4143 7176
      4167 7172 4191 7121 4172 7128 4162 7135
      4165 7139 4161 7139 4161 7135 4155 7140
      4157 7141 4154 7140 4139 7150 4132 7173
      4130 7187
TIME...MOT...LOC 2349Z 229DEG 33KT 4164 7163 4148 7169 4125 7195

JWD
Special weather statement, Jul 22, 8:36 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
836 PM EDT Mon Jul 22 2019

MAZ017-020-RIZ004>007-230115-
Northern Bristol MA-Southern Bristol MA-Bristol RI-Washington RI-
Eastern Kent RI-Newport RI-
836 PM EDT Mon Jul 22 2019

...STRONG THUNDERSTORM...

At 836 PM EDT, Doppler radar was tracking a strong thunderstorm near
Block Island, moving northeast at 30 mph.

Winds in excess of 40 mph will accompany this storm.

Locations impacted include...
Fall River, Warwick, South Kingstown, North Kingstown, Newport,
Bristol, Westerly, Somerset, Portsmouth, Barrington, Middletown,
Narragansett, Swansea, Tiverton, Westport, Rehoboth, Warren,
Charlestown, Richmond and Exeter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4134 7163 4132 7175 4133 7176 4180 7127
      4154 7104 4145 7120 4149 7122 4146 7123
      4147 7128 4144 7131 4144 7141 4135 7148
      4136 7156 4135 7162 4134 7162 4123 7158
TIME...MOT...LOC 0036Z 228DEG 26KT 4127 7163

Frank

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:09 PM EDTSpecial Marine WarningBOX96 min
Jul 22, 8:31 PM EDTAreal Flood WarningBOXBristol, Plymouth2 hr
Jul 22, 8:40 PM EDTSevere Thunderstorm WarningBOXBristol65 min
Jul 22, 9:03 PM EDTAreal Flood WarningBOXBristol, Plymouth91 min
Jul 22, 9:12 PM EDTSpecial Marine WarningBOX63 min
Jul 22, 9:36 PM EDTSpecial Marine WarningBOX54 min
Jul 22, 9:55 PM EDTTornado WarningBOXBarnstable24 min
Jul 22, 10:17 PM EDTSevere Thunderstorm WarningBOXBarnstable26 min
Jul 22, 10:21 PM EDTTornado WarningBOXBarnstable12 min
Jul 22, 10:23 PM EDTSpecial Marine WarningBOX52 min
Jul 23, 3:27 AM EDTFlash Flood WatchBOXBarnstable, Bristol, Dukes, Nantucket, Norfolk, Plymouth10 hr
Jul 23, 5:06 AM EDTSpecial Marine WarningBOX24 min
Jul 23, 5:59 AM EDTSpecial Marine WarningBOX46 min
Jul 23, 6:29 AM EDTSpecial Marine WarningBOX30 min
Jul 23, 9:45 AM EDTSpecial Marine WarningBOX60 min
Jul 23, 10:00 AM EDTSpecial Marine WarningBOX45 min
Jul 23, 10:39 AM EDTSpecial Marine WarningBOX51 min
Jul 23, 10:45 AM EDTSevere Thunderstorm WarningBOXBarnstable, Dukes45 min
Jul 23, 11:13 AM EDTTornado WarningBOXBarnstable, Dukes32 min
Jul 23, 11:26 AM EDTSpecial Marine WarningBOX34 min
Jul 23, 11:39 AM EDTTornado WarningBOXBarnstable36 min
Jul 23, 11:44 AM EDTSpecial Marine WarningBOX31 min
Jul 23, 12:12 PM EDTTornado Warning Tornado observedBOXBarnstable21 min
Jul 23, 12:16 PM EDTSpecial Marine WarningBOX29 min
Jul 23, 12:43 PM EDTSpecial Marine WarningBOX32 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.